MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS IOL; Intraocular Lens

AMO Puerto Rico Mfg. Inc. TECNIS IOL; Intraocular Lens
Model Number DXW150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Contracture (1761); Uveitis (2122); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported that following implantation of a preloaded multifocal intraocular lens (iol), model dxw150, the patient experienced halos, and a postoperative flipped axis was observed.Due to these symptoms, the implanted lens was explanted during a secondary surgical procedure and replaced with a zcb00 21.5 d iol (sn (b)(6)).Additional follow-up information indicated that the patient was a glaucoma suspect in both eyes (ou) and had previously undergone cataract surgery with implantation of a toric extended depth of focus (edof) iol and a kahook dual blade (kdb) procedure in the left eye (os).The postoperative course was complicated by significant visual distortions and ugh (uveitis-glaucoma-hyphema) syndrome in the left eye, which necessitated an iol exchange procedure.Intraoperative findings during the lens exchange revealed that the toric iol was positioned at the 108-degree meridian, with the trailing haptic located in the sulcus.Fibrosis of the inferior capsule was also noted.The patient's ocular history was significant for dry eye syndrome and myopia.The patient's medical history included insomnia, depression, and attention-deficit/hyperactivity disorder (adhd).At the time of follow-up, the patient was being treated with brimonidine ophthalmic solution in both eyes twice daily, cosopt in both eyes twice daily, and prednisolone ophthalmic suspension in the left eye four times daily.The expected postoperative refraction according to veracity was -0.10 -0.07 × 018; however, the actual postoperative refraction was +0.50 -0.50 × 111.The physician reported that the patient would continue treatment with brimonidine and cosopt and undergo follow-up glaucoma evaluation in nine months.Postoperative management following the iol exchange included moxifloxacin and prednisolone ophthalmic drops administered four times daily, continuous eye protection, activity restrictions including avoidance of heavy lifting and bending, and a follow-up clinic visit scheduled for one week postoperatively.No additional information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between may 26, 2026 and july 6, 2026.Section h3:the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect-impact code:4619-temporary impairment (dysphotopsia - (requiring surgical or medical intervention) and halo vision - (requiring surgical or medical intervention).Attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50100788
Report Number3012236936-2026-000227
Device Sequence Number21340331
Product Code HQL
UDI-Device Identifier05050474763005
UDI-Public(01)05050474763005(17)260624
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberDXW150
Device Catalogue NumberDXW150U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight172 LB
Patient RaceWhite